Alert archive / North Carolina / Freeze Warnings in 2011
Freeze Warning 3, NWS Raleigh, NC
NWS Raleigh, NC issued this freeze warning at Oct 29, 2011, 4:11 AM EDT for 20 counties in North Carolina. It took effect at Oct 30, 2011, 4:00 AM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 29, 2011, 4:11 AM EDT (08:11 UTC)
- In effect from
- Oct 30, 2011, 4:00 AM EDT
- Expired
- Oct 30, 2011, 8:54 AM EDT
- In force
- 5 hr
- Issued by
- NWS Raleigh, NC
Counties Alamance County, NC, Anson County, NC, Chatham County, NC, Davidson County, NC, Durham County, NC, Forsyth County, NC, Franklin County, NC, Granville County, NC, Guilford County, NC, Lee County, NC, Montgomery County, NC, Moore County, NC, Orange County, NC, Person County, NC, Randolph County, NC, Richmond County, NC, Stanly County, NC, Vance County, NC, Wake County, NC, Warren County, NC
The radar
The Raleigh/Durham radar (KRAX), 77 km from the middle of the area, began a volume at 08:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 8.2 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 475 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 393 m²/s²
- 0-3 km storm-relative helicity
- 582 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
462 WWUS72 KRAH 290811 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 411 AM EDT SAT OCT 29 2011 ...FREEZE WARNING IN EFFECT SUNDAY MORNING FOR THE NORTHERN AND WESTERN PIEDMONT... ...FROST ADVISORY IN EFFECT SUNDAY MORNING FOR THE SANDHILLS AND COASTAL PLAIN... NCZ007>010-021>026-038>041-073>076-083-084-300400- /O.UPG.KRAH.FZ.A.0002.111030T0800Z-111030T1300Z/ /O.NEW.KRAH.FZ.W.0003.111030T0800Z-111030T1200Z/ PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE- DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-WAKE-STANLY-MONTGOMERY- MOORE-LEE-ANSON-RICHMOND- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...WINSTON-SALEM...GREENSBORO...HIGH POINT... BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG...LEXINGTON... ASHEBORO...PITTSBORO...RALEIGH...ALBEMARLE...TROY... SOUTHERN PINES...SANFORD...WADESBORO...ROCKINGHAM 411 AM EDT SAT OCT 29 2011 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 8 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 8 AM EDT SUNDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * LOCATION...THE NORTHERN AND WESTERN PIEDMONT. * TEMPERATURES...29 TO 32 DEGREES. * TIMING...SUB-FREEZING TEMPERATURES ARE EXPECTED TO OCCUR BETWEEN 4 AM AND 8 AM SUNDAY MORNING. * IMPACTS...SUB-FREEZING TEMPERATURES WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NCZ011-027-028-300400- /O.UPG.KRAH.FZ.A.0002.111030T0800Z-111030T1300Z/ /O.NEW.KRAH.FR.Y.0005.111030T0800Z-111030T1200Z/ HALIFAX-NASH-EDGECOMBE- INCLUDING THE CITIES OF...ROANOKE RAPIDS...NASHVILLE... ROCKY MOUNT 411 AM EDT SAT OCT 29 2011 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM EDT SUNDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * LOCATION...THE NORTHEAST COASTAL PLAIN. * TEMPERATURES...33 TO 36 DEGREES. * TIMING...FROST IS EXPECTED TO OCCUR BETWEEN 4 AM AND 8 AM SUNDAY MORNING. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ NCZ042-043-077-078-085-086-088-089-300400- /O.NEW.KRAH.FR.Y.0005.111030T0800Z-111030T1200Z/ JOHNSTON-WILSON-HARNETT-WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...SMITHFIELD...WILSON...LILLINGTON... GOLDSBORO...LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON 411 AM EDT SAT OCT 29 2011 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM EDT SUNDAY. * LOCATION...THE SANDHILLS AND COASTAL PLAIN. * TEMPERATURES...33 TO 36 DEGREES. * TIMING...FROST IS EXPECTED TO OCCUR BETWEEN 4 AM AND 8 AM SUNDAY MORNING. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ VINCENT
4 follow-up statements
095 WWUS72 KRAH 291414 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 1014 AM EDT SAT OCT 29 2011 ...FREEZE WARNING IN EFFECT SUNDAY MORNING FOR THE NORTHERN AND WESTERN PIEDMONT... ...FROST ADVISORY IN EFFECT SUNDAY MORNING FOR THE SANDHILLS AND COASTAL PLAIN... .COLD HIGH PRESSURE WILL BUILD INTO CENTRAL NORTH CAROLINA TONIGHT. CLEAR SKIES AND A NEAR CALM WIND WILL ALLOW TEMPERATURES TO FALL INTO THE LOWER AND MIDDLE 30S LATE TONIGHT. NCZ007>010-021>026-038>041-073>076-083-084-300400- /O.EXT.KRAH.FZ.W.0003.111030T0800Z-111030T1300Z/ PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE- DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-WAKE-STANLY-MONTGOMERY- MOORE-LEE-ANSON-RICHMOND- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...WINSTON-SALEM...GREENSBORO...HIGH POINT... BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG...LEXINGTON... ASHEBORO...PITTSBORO...RALEIGH...ALBEMARLE...TROY... SOUTHERN PINES...SANFORD...WADESBORO...ROCKINGHAM 1014 AM EDT SAT OCT 29 2011 ...FREEZE WARNING NOW IN EFFECT FROM 4 AM TO 9 AM EDT SUNDAY... * LOCATION...THE NORTHERN AND WESTERN PIEDMONT. * TEMPERATURES...IN THE LOWER 30S. * TIMING...SUB-FREEZING TEMPERATURES ARE EXPECTED TO OCCUR BETWEEN 4 AM AND 9 AM SUNDAY MORNING. * IMPACTS...SUB-FREEZING TEMPERATURES WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NCZ011-027-028-042-043-077-078-085-086-088-089-300400- /O.EXT.KRAH.FR.Y.0005.111030T0800Z-111030T1300Z/ HALIFAX-NASH-EDGECOMBE-JOHNSTON-WILSON-HARNETT-WAYNE-SCOTLAND- HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...ROANOKE RAPIDS...NASHVILLE... ROCKY MOUNT...SMITHFIELD...WILSON...LILLINGTON...GOLDSBORO... LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON 1014 AM EDT SAT OCT 29 2011 ...FROST ADVISORY NOW IN EFFECT FROM 4 AM TO 9 AM EDT SUNDAY... * LOCATION...THE SANDHILLS AND COASTAL PLAIN. * TEMPERATURES...IN THE MID 30S. * TIMING...FROST IS EXPECTED TO OCCUR BETWEEN 4 AM AND 9 AM SUNDAY MORNING. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
552 WWUS72 KRAH 292231 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 631 PM EDT SAT OCT 29 2011 ...FREEZE WARNING IN EFFECT SUNDAY MORNING FOR THE NORTHERN AND WESTERN PIEDMONT... ...FROST ADVISORY IN EFFECT SUNDAY MORNING FOR THE SANDHILLS AND COASTAL PLAIN... .COLD HIGH PRESSURE WILL BUILD INTO CENTRAL NORTH CAROLINA TONIGHT. CLEAR SKIES AND A NEAR CALM WIND WILL ALLOW TEMPERATURES TO FALL INTO THE LOWER AND MIDDLE 30S LATE TONIGHT. NCZ007>010-021>026-038>041-073>076-083-084-301300- /O.CON.KRAH.FZ.W.0003.111030T0800Z-111030T1300Z/ PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE- DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-WAKE-STANLY-MONTGOMERY- MOORE-LEE-ANSON-RICHMOND- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...WINSTON-SALEM...GREENSBORO...HIGH POINT... BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG...LEXINGTON... ASHEBORO...PITTSBORO...RALEIGH...ALBEMARLE...TROY... SOUTHERN PINES...SANFORD...WADESBORO...ROCKINGHAM 631 PM EDT SAT OCT 29 2011 ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT SUNDAY... * LOCATION...THE NORTHERN AND WESTERN PIEDMONT. * TEMPERATURES...IN THE LOWER 30S. * TIMING...SUB-FREEZING TEMPERATURES ARE EXPECTED TO OCCUR BETWEEN 4 AM AND 9 AM SUNDAY MORNING. * IMPACTS...SUB-FREEZING TEMPERATURES WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NCZ011-027-028-042-043-077-078-085-086-088-089-301300- /O.CON.KRAH.FR.Y.0005.111030T0800Z-111030T1300Z/ HALIFAX-NASH-EDGECOMBE-JOHNSTON-WILSON-HARNETT-WAYNE-SCOTLAND- HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...ROANOKE RAPIDS...NASHVILLE... ROCKY MOUNT...SMITHFIELD...WILSON...LILLINGTON...GOLDSBORO... LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON 631 PM EDT SAT OCT 29 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT SUNDAY... * LOCATION...THE SANDHILLS AND COASTAL PLAIN. * TEMPERATURES...IN THE MID 30S. * TIMING...FROST IS EXPECTED TO OCCUR BETWEEN 4 AM AND 9 AM SUNDAY MORNING. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$
367 WWUS72 KRAH 300822 AAA NPWRAH URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 422 AM EDT SUN OCT 30 2011 ...FREEZE WARNINGS AND FROST ADVISORIES REMAIN IN EFFECT THROUGH 9 AM THIS MORNING... NCZ007>010-021>026-038>041-073>076-083-084-301300- /O.CON.KRAH.FZ.W.0003.000000T0000Z-111030T1300Z/ PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE- DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-WAKE-STANLY-MONTGOMERY- MOORE-LEE-ANSON-RICHMOND- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...WINSTON-SALEM...GREENSBORO...HIGH POINT... BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG...LEXINGTON... ASHEBORO...PITTSBORO...RALEIGH...ALBEMARLE...TROY... SOUTHERN PINES...SANFORD...WADESBORO...ROCKINGHAM 422 AM EDT SUN OCT 30 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * LOCATION...THE NORTHERN AND WESTERN PIEDMONT. * TEMPERATURES...29 TO 32 DEGREES. * TIMING...TEMPERATURES WILL REMAIN BELOW FREEZING THROUGH SUNRISE AND RISE ABOVE FREEZING BY 9 AM. * IMPACTS...SUB-FREEZING TEMPERATURES WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NCZ011-027-028-042-043-077-078-085-086-088-089-301300- /O.CON.KRAH.FR.Y.0005.000000T0000Z-111030T1300Z/ HALIFAX-NASH-EDGECOMBE-JOHNSTON-WILSON-HARNETT-WAYNE-SCOTLAND- HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...ROANOKE RAPIDS...NASHVILLE... ROCKY MOUNT...SMITHFIELD...WILSON...LILLINGTON...GOLDSBORO... LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON 422 AM EDT SUN OCT 30 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * LOCATION...THE SANDHILLS AND COASTAL PLAIN. * TEMPERATURES...33 TO 36 DEGREES. * TIMING...AREAS OF FROST ARE EXPECTED TO PERSIST THROUGH SUNRISE THIS MORNING...ENDING BY 9 AM. * IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ VINCENT
107 WWUS72 KRAH 301254 AAA NPWRAH URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 854 AM EDT SUN OCT 30 2011 ...FREEZE WARNING AND FROST ADVISORIES HAVE BEEN CANCELLED... .AFTER A FROSTY MORNING IN MANY LOCATIONS....TEMPERATURES SHOULD JUMP INTO THE UPPER 30S TO LOWER 40S BY LATE MORNING. NCZ007>010-021>026-038>041-073>076-083-084-301400- /O.CAN.KRAH.FZ.W.0003.000000T0000Z-111030T1300Z/ PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE- DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-WAKE-STANLY-MONTGOMERY- MOORE-LEE-ANSON-RICHMOND- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...WINSTON-SALEM...GREENSBORO...HIGH POINT... BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG...LEXINGTON... ASHEBORO...PITTSBORO...RALEIGH...ALBEMARLE...TROY... SOUTHERN PINES...SANFORD...WADESBORO...ROCKINGHAM 854 AM EDT SUN OCT 30 2011 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS CANCELLED THE FREEZE WARNING. MORNING LOW TEMPERATURES THIS MORNING RANGED IN THE UPPER 20S TO LOWER 30S RESULTING IN WIDESPREAD FREEZE CONDITIONS. WITH BRIGHT SUNSHINE...TEMPERATURES SHOULD JUMP INTO THE UPPER 30S TO LOWER 40S BY LATE MORNING. $$ NCZ011-027-028-042-043-077-078-085-086-088-089-301400- /O.CAN.KRAH.FR.Y.0005.000000T0000Z-111030T1300Z/ HALIFAX-NASH-EDGECOMBE-JOHNSTON-WILSON-HARNETT-WAYNE-SCOTLAND- HOKE-CUMBERLAND-SAMPSON- INCLUDING THE CITIES OF...ROANOKE RAPIDS...NASHVILLE... ROCKY MOUNT...SMITHFIELD...WILSON...LILLINGTON...GOLDSBORO... LAURINBURG...RAEFORD...FAYETTEVILLE...CLINTON 854 AM EDT SUN OCT 30 2011 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS CANCELLED THE FROST ADVISORY. MORNING LOW TEMPERATURES THIS MORNING RANGED IN THE LOWER 30S RESULTING IN WIDESPREAD FROST CONDITIONS. WITH BRIGHT SUNSHINE... TEMPERATURES SHOULD JUMP INTO THE UPPER 30S TO LOWER 40S BY LATE MORNING. $$ BLAES
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this freeze warning went out at Oct 29, 3:02 AM EDT, 1 hour 9 minutes earlier.
Area forecast discussion, Oct 29, 3:02 AM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 302 AM EDT SAT OCT 29 2011 .SYNOPSIS... A DEVELOPING LOW PRESSURE SYSTEM WILL TRACK NORTH ALONG THE CAROLINA COAST THIS MORNING...OFFSHORE THE MID ATLANTIC COAST THIS AFTERNOON...AND OFFSHORE NEW ENGLAND TONIGHT. DRY AND COLD HIGH PRESSURE WILL BUILD INTO CENTRAL NORTH CAROLINA IN THE WAKE OF THE LOW PRESSURE SYSTEM THIS AFTERNOON THROUGH MONDAY. && .NEAR TERM /TODAY AND TONIGHT/... AS OF 300 AM SATURDAY... OVERVIEW: A VIGOROUS UPPER LEVEL TROUGH DIGGING INTO THE TN VALLEY AT 06Z THIS MORNING WILL FURTHER AMPLIFY AND BECOME NEGATIVELY-TILTED AS IT TRACKS INTO THE SOUTHERN APPALACHIANS BY 12Z. THE UPPER LEVEL TROUGH WILL CONTINUE TO AMPLIFY AS IT LIFTS NORTHEAST THROUGH THE MID ATLANTIC THIS AFTERNOON...BECOMING A CLOSED LOW AS IT TRACKS INTO NEW ENGLAND TONIGHT. A DEVELOPING LOW PRESSURE SYSTEM ASSOC/W THE APPROACHING UPPER LEVEL TROUGH WAS LOCATED ALONG A STALLED FRONTAL ZONE OFF THE CAROLINA COAST AT 06Z THIS MORNING. THE LOW PRESSURE SYSTEM WILL TRACK NORTH ALONG THE CAROLINA COAST THIS MORNING... STEADILY DEEPENING AS IT TRACKS ALONG THE MID-ATLANTIC COAST THIS AFTERNOON AND THE NEW ENGLAND COAST TONIGHT. PRECIPITATION CHANCES: WILL INDICATE 100% CHANCE OF RAIN ACROSS THE ENTIRE AREA THROUGH 12Z THIS MORNING...WITH PRECIPITATION CHANCES DIMINISHING AND ENDING FROM WEST-EAST BETWEEN 12-16Z. AT 06Z...AN H85 LOW ASSOC/W THE APPROACHING UPPER LEVEL TROUGH WAS LOCATED OVER THE SOUTHERN APPALACHIANS...AND AN H85 FRONT EXTENDED WSW-ENE FROM ROUGHLY GSP-RDU-ECG. 06Z REGIONAL RADAR IMAGERY SHOWED WIDESPREAD RAIN ALONG/NORTH OF THE H85 FRONT...PRIMARILY IN ASSOC/W LOW LEVEL WARM ADVECTION/OVERRUNNING. THIS LOW LEVEL WARM ADVECTION WILL SHIFT NORTHEAST INTO THE MID-ATLANTIC BY 09-12Z THIS MORNING AS THE H85 FRONT BECOMES MORE SSW-NNE ORIENTED OVER THE EASTERN CAROLINAS/ SOUTHEAST VA AND THE H85 LOW CURRENTLY CENTERED OVER THE SOUTHERN APPALACHIANS RE-DEVELOPS ALONG THE DELMARVA COAST. AS A RESULT... THE MORE WIDESPREAD PRECIPITATION WILL SHIFT INTO THE MID-ATLANTIC BY 09-12Z. HOWEVER...JUST AS THE LOW LEVEL WARM ADVECTION ABATES OVER CENTRAL NC...SYNOPTIC FORCING ASSOC/W THE APPROACHING UPPER LEVEL TROUGH WILL ARRIVE IN THE PRESENCE OF A SATURATED AIRMASS (IN THE LOWEST 10-15 KFT)...AND THIS WILL ALLOW FOR AREAS OF LIGHT RAIN TO PERSIST FOR SEVERAL MORE HOURS. THE LATEST 00Z SPC WRF-NMM DEPICTS THIS SCENARIO QUITE WELL...WITH PRECIP ENDING IN THE WESTERN PIEDMONT BY ~12Z AND IN THE NORTHEAST COASTAL PLAIN BY ~16Z. THIS AFTERNOON...EXPECT RAPIDLY CLEARING SKIES AS STRONG SYNOPTIC SUBSIDENCE COMMENCES IN THE WAKE OF THE UPPER LEVEL TROUGH AND A DRIER SURFACE AIRMASS ADVECTS INTO THE AREA FROM THE WEST. WIND: FORECAST SOUNDINGS INDICATE 25-35 KT NORTHWEST FLOW AT THE TOP OF THE MIXED LAYER TODAY...AND EXPECT BREEZY NW/NNW WINDS DEVELOPING BY MID/LATE MORNING TO EARLY AFTERNOON...SUSTAINED AT 15-20 KT WITH GUSTS AS HIGH AS 25-30 KT. GIVEN THAT FCST SOUNDINGS ARE SHOWING WEAKER WINDS THAN YESTERDAY'S MODEL RUNS WERE INDICATING...WILL REMOVE MENTION OF STRONG WIND GUSTS AND THE POTENTIAL FOR A FEW DOWNED TREES FROM THE HAZARDOUS WEATHER OUTLOOK. TEMPERATURES TODAY: EXPECT NEAR-STEADY TEMPERATURES RANGING FROM THE UPPER 30S IN THE NW PIEDMONT TO THE LOWER/MID 40S IN THE COASTAL PLAIN THROUGH 12Z THIS MORNING IN ASSOC/W THE COLD AIR DAMMING WEDGE IN PLACE ACROSS THE CAROLINAS. BETWEEN 12-18Z...SKIES WILL BEGIN TO CLEAR FROM THE WEST/SW TO THE EAST/NE AS MENTIONED ABOVE...AND EXPECT THE WARMEST TEMPS (51-54F) TO BE IN THE WESTERN PIEDMONT/SANDHILLS AND THE COOLEST (48-51F) FROM THE TRIANGLE NORTHEAST INTO THE COASTAL PLAIN WHERE LOW LEVEL CLOUD COVER WILL PERSIST THE RELATIVE LONGEST. THESE VALUES COULD BE OFF BY A FEW DEGREES DEPENDING ON THE EXACT TIMING OF THE EROSION OF THE CAD WEDGE/ONSET OF CLEAR SKIES...AND UNCERTAINTY IS GREATEST IN THE TRIANGLE AND NORTHEAST COASTAL PLAIN. TEMPERATURES TONIGHT: WITH CLEAR SKIES AND A VERY DRY AIRMASS IN PLACE TONIGHT...EXPECT A POTENTIAL FOR NEAR-FREEZING OR SUB-FREEZING LOWS SUNDAY MORNING ACROSS PORTIONS OF THE NORTHERN AND WESTERN PIEDMONT. THE PRIMARY FCST PROBLEM WITH LOW TEMPS OVERNIGHT WILL BE WHEN AND WHETHER OR NOT WINDS GO CALM PRIOR TO SUNRISE. HIGH PRESSURE WILL CONTINUE TO BUILD INTO CENTRAL NC FROM THE WEST TONIGHT...AND THE MSLP GRADIENT IS NOT FORECAST TO BEGIN SLACKENING UNTIL AFTER ~06Z SUN. THE MSLP GRADIENT WILL SLACKEN FROM WEST-EAST AFTER 06Z...AND IT APPEARS THE BEST CHANCE FOR WINDS TO GO CALM SEVERAL HOURS PRIOR TO SUNRISE WILL BE ALONG/WEST OF HWY 1. WILL FCST LOWS RANGING FROM 30-32F IN THE NORTHERN AND WESTERN PIEDMONT AND 32-35F IN THE SANDHILLS AND COASTAL PLAIN. WITH THIS IN MIND...WILL UPGRADE THE FREEZE WATCH TO A FREEZE WARNING ALONG/WEST OF HWY 1...WITH A FROST ADVISORY EAST OF HWY 1. -VINCENT && .SHORT TERM /SUNDAY THROUGH MONDAY/... AS OF 205 AM SATURDAY... COLD AND POSSIBLY FROSTY MONDAY MORNING... MAIN PROBLEM FOR SUNDAY INTO MONDAY WILL BE THE CHILLY TEMPERATURES AND ANOTHER SHOT AT A FROST/FREEZE MONDAY MORNING. THERE IS STILL SOME QUESTION AS TO WHETHER THE RIDGING WILL SHIFT JUST ENOUGH TO OUR NE TO ALLOW A LIGHT EASTERLY FLOW LATE SUNDAY NIGHT. THE LATEST GFS IS FASTER BY 3 HOURS OR SO IN BRINGING THIS INCREASED MOIST FLOW INTO OUR REGION BETWEEN 09Z-12Z MONDAY. THIS WOULD DEFINITELY AFFECT THE LOW TEMPERATURES IF IT OCCURS. RIGHT NOW WE WILL LEAN TOWARD THE RIDGE HOLDING IN PLACE LONGER PER THE LATEST NAM/EC WHICH WOULD KEEP MOST CLOUDINESS OUT OF THE REGION UNTIL AROUND SUNRISE MONDAY. SUNNY SKIES ARE EXPECTED SUNDAY WITH HIGHS 55-60. CLEAR SUNDAY NIGHT WITH SOME INCREASE IN CLOUDS AROUND SUNRISE. LOWS 28-35. COLDEST NORTH-CENTRAL PIEDMONT... WARMEST SE COASTAL PLAIN. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... AS OF 205 AM SATURDAY... MILDER BUT DRY MID TO LATE WEEK... MODELS CONTINUE TO BE IN GOOD AGREEMENT IN THE DEVELOPMENT OF A ANOTHER COASTAL LOW... THIS TIME FORECASTING IT TO MOVE NE WELL OFFSHORE THE SE COAST MONDAY NIGHT INTO TUESDAY. THIS SYSTEM IS NOT EXPECTED TO PHASE WITH AN UPPER TROUGH FORECAST TO SHIFT FROM THE APPALACHIANS TO ACROSS SOUTHERN NEW ENGLAND UNTIL THE SYSTEM IS WELL OFFSHORE TUESDAY. AS A RESULT... WE WILL CONTINUE TO CARRY ONLY A SLIGHT CHANCE OF LIGHT RAIN MAINLY AS THE UPPER TROUGH PASSES LATE MONDAY INTO MONDAY NIGHT. HIGHS MONDAY 58-63 WITH MOSTLY CLOUDY SKIES. CLEARING LATE MONDAY NIGHT...LOWS 38-43. A RETURN TO HIGH PRESSURE IS EXPECTED TUE-THU. EXPECT MOSTLY CLEAR CHILLY NIGHTS AND SUNNY MILD DAYS. LOWS 35-42. HIGHS 60-65. WARMER BY FRIDAY... MOSTLY SUNNY WITH HIGHS 65-70. && .AVIATION /06Z SATURDAY THROUGH WEDNESDAY/... AS OF 110 AM SATURDAY... 24-HR TAF PERIOD: LIFR CONDITIONS ASSOCIATED WITH A PRONOUNCED COLD AIR DAMMING WEDGE AND PERIODS OF RAIN WILL PREDOMINATE ACROSS CENTRAL NC THIS MORNING...WITH CONDITIONS IMPROVING TO VFR FROM WEST TO EAST BETWEEN 15-21Z AS A SECONDARY COLD FRONT SWEEPS THROUGH CENTRAL NC. CONDITIONS WILL FIRST IMPROVE AT THE INT/GSO TERMINALS BETWEEN 15-18Z...FOLLOWED BY RDU/FAY BETWEEN 16-19Z...AND FINALLY RWI BETWEEN 17-20Z. CLEAR SKIES WILL PREDOMINATE THEREAFTER. WINDS WILL INITIALLY BE NORTHEAST AT 5-10 KT...BECOMING NORTHERLY AND EVENTUALLY NNW OR NW AT 10-15 KT BY 12Z AS A DEVELOPING LOW PRESSURE SYSTEM TRACKS NORTH OF THE CAROLINAS/JUST OFFSHORE THE VA/DELMARVA COAST. WINDS WILL FURTHER STRENGTHEN BETWEEN 12-18Z AS THE AFOREMENTIONED LOW PRESSURE SYSTEM STEADILY DEEPENS ALONG THE MID-ATLANTIC COAST AND HIGH PRESSURE BUILDS TOWARD THE CAROLINAS FROM THE WEST. IN THE 12-18Z TIME FRAME...EXPECT NW WINDS TO BECOME SUSTAINED AT 15-20 KT WITH GUSTS UP TO 25-30 KT...ESPECIALLY AT RDU/RWI/FAY. NORTHWEST WINDS WILL DIMINISH TO 5-10 KT BY OR SHORTLY AFTER SUNSET THIS EVENING...BECOMING LIGHT (3-5 KT) OR CALM BY THE END OF THE TAF PERIOD. LOOKING AHEAD: VFR CONDITIONS WITH CLEAR OR MOSTLY CLEAR SKIES ARE EXPECTED TO RULE SUN/SUN NIGHT AS HIGH PRESSURE BUILDS OVER CENTRAL NC. THE APPROACH OF ANOTHER UPPER LEVEL TROUGH...ALONG WITH AN ATTENDANT SURFACE LOW DEVELOPING OFFSHORE THE SOUTHEAST COAST MON EVE/NIGHT COULD LEAD TO A PERIOD OF MVFR CEILINGS AND LIGHT RAIN AT THE RWI TAF SITE BETWEEN 21Z MON EVENING AND 09Z TUE MORNING. THERE WILL ALSO BE A POTENTIAL FOR FOG OR SUB-VFR STRATUS AT THE RDU/FAY/RWI TAF SITES 03-12Z TUE MORNING. HOWEVER...A FAIR AMOUNT OF UNCERTAINTY PERSISTS WITH REGARD TO THE EVOLUTION OF THIS SYSTEM. THROUGH WEDNESDAY...VFR CONDITIONS ARE MOST LIKELY TO PERSIST AT THE INT/GSO TAF SITES. -VINCENT && .RAH WATCHES/WARNINGS/ADVISORIES... FREEZE WATCH FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING FOR NCZ007>011-021>028-038>041-073>076-083-084. && SYNOPSIS...VINCENT NEAR TERM...VINCENT SHORT TERM..BADGETT LONG TERM...BADGETT AVIATION...VINCENT
Hazardous weather outlook, Oct 28, 3:48 PM EDT, 12 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 348 PM EDT FRI OCT 28 2011 NCZ007>011-021>028-038>041-073>076-083-084-292000- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- STANLY-MONTGOMERY-MOORE-LEE-ANSON-RICHMOND- 348 PM EDT FRI OCT 28 2011 ...FREEZE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH. CANADIAN HIGH PRESSURE WILL BUILD OVER THE CAROLINAS LATE THIS WEEKEND. CLEAR SKIES AND CALM WINDS WILL ALLOW WIDESPREAD FROST TO DEVELOP SUNDAY MORNING AND AGAIN ON MONDAY MORNING. THE FIRST FREEZE OF THE SEASON WILL BE POSSIBLE...ESPECIALLY OVER PORTIONS OF THE PIEDMONT AND NORTHERN COASTAL PLAIN. NCZ042-043-077-078-085-086-088-089-292000- JOHNSTON-WILSON-HARNETT-WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 348 PM EDT FRI OCT 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. GUSTY NORTHWEST WINDS ARE EXPECTED SATURDAY AFTERNOON AS A LOW PRESSURE SYSTEM RAPIDLY INTENSIFIES OFF THE MID ATLANTIC COAST. ALTHOUGH SOME UNCERTAINTY PERSISTS...THERE WILL BE A POTENTIAL FOR NORTHWEST WIND GUSTS AS HIGH AS 40 MPH...PRIMARILY FROM EAST OF THE TRIANGLE AND NORTHERN PIEDMONT EAST INTO THE COASTAL PLAIN. WIND GUSTS OF THIS MAGNITUDE COMBINED WITH SATURATED SOILS FROM EXPECTED RAINFALL COULD RESULT IN A FEW DOWNED TREES SATURDAY AFTERNOON. CANADIAN HIGH PRESSURE WILL BUILD OVER THE CAROLINAS LATE THIS WEEKEND. CLEAR SKIES AND CALM WINDS WILL ALLOW WIDESPREAD FROST TO DEVELOP SUNDAY MORNING AND AGAIN ON MONDAY MORNING. THE FIRST FREEZE OF THE SEASON WILL BE POSSIBLE...ESPECIALLY OVER PORTIONS OF THE PIEDMONT AND NORTHERN COASTAL PLAIN.
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 29, 4:11 AM EDT | Frost Advisory | RAH | Cumberland, Edgecombe, Halifax, Harnett, Hoke, Johnston and 5 more | 29 hr |
Nearby
Freeze Warnings in North Carolina, 2011Every freeze warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.